Alert archive / North Dakota / Frost Advisories in 2015
Frost Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 19, 2015, 2:53 PM CDT for 17 counties in North Dakota; 12 counties in Minnesota. It took effect at May 20, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 2:53 PM CDT (19:53 UTC)
- In effect from
- May 20, 2015, 1:00 AM CDT
- Expired
- May 20, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 29 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 5 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228 WWUS73 KFGF 191953 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 253 PM CDT TUE MAY 19 2015 MNZ006-009-015>017-022>024-028-031-032-201300- /O.NEW.KFGF.FZ.W.0003.150520T0600Z-150520T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER- EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK... BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO... LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE... UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA 253 PM CDT TUE MAY 19 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...TEMPERATURES WILL DROP INTO THE 27 TO 31 DEGREE RANGE OVERNIGHT CAUSING WIDESPREAD FROST. * IMPACTS...THERE WILL BE SUFFICIENT TIME AT OR BELOW FREEZING TO HARM SOME PLANTS. MOVE THEM INSIDE OR COVER WITH BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201300- /O.NEW.KFGF.FR.Y.0004.150520T0600Z-150520T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON...EDINBURG...ADAMS...LANKIN 253 PM CDT TUE MAY 19 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURES...OVERNIGHT TEMPERATURES WILL NOT BE AS COLD AS LAST NIGHT. LOOK FOR TEMPERATURES AROUND DAWN TO BE IN THE 32 TO 36 DEGREE RANGE. FROST IS LIKELY TO FORM...MAINLY IN LOW LYING AREAS. * IMPACTS...TENDER PLANTS SHOULD BE MOVED INSIDE OR COVERED TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTR
4 follow-up statements
701 WWUS73 KFGF 200249 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 949 PM CDT TUE MAY 19 2015 MNZ006-009-015>017-022>024-028-031-032-201300- /O.CON.KFGF.FZ.W.0003.150520T0600Z-150520T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER- EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK... BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO... LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE... UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA 949 PM CDT TUE MAY 19 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES...25 TO 30. * IMPACTS...THERE WILL BE SUFFICIENT TIME AT OR BELOW FREEZING TO HARM SOME PLANTS. MOVE THEM INSIDE OR COVER WITH BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201300- /O.CON.KFGF.FR.Y.0004.150520T0600Z-150520T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON...EDINBURG...ADAMS...LANKIN 949 PM CDT TUE MAY 19 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...TENDER PLANTS SHOULD BE MOVED INSIDE OR COVERED TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
630 WWUS73 KFGF 201029 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 529 AM CDT WED MAY 20 2015 MNZ006-009-015>017-022>024-028-031-032-201300- /O.CON.KFGF.FZ.W.0003.000000T0000Z-150520T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER- EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK... BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO... LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE... UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA 529 AM CDT WED MAY 20 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...THERE WILL BE SUFFICIENT TIME AT OR BELOW FREEZING TO HARM SOME PLANTS. MOVE THEM INSIDE OR COVER WITH BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201300- /O.CON.KFGF.FR.Y.0004.000000T0000Z-150520T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON...EDINBURG...ADAMS...LANKIN 529 AM CDT WED MAY 20 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...IN THE MID 30S. * IMPACTS...TENDER PLANTS SHOULD BE MOVED INSIDE OR COVERED TO PREVENT ANY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KNUTSVIG
439 WWUS73 KFGF 201300 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 800 AM CDT WED MAY 20 2015 MNZ006-009-015>017-022>024-028-031-032-201400- /O.EXP.KFGF.FZ.W.0003.000000T0000Z-150520T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER- EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK... BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO... LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE... UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA 800 AM CDT WED MAY 20 2015 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201400- /O.EXP.KFGF.FR.Y.0004.000000T0000Z-150520T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON...EDINBURG...ADAMS...LANKIN 800 AM CDT WED MAY 20 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ KNUTSVIG
271 WWUS73 KFGF 201300 CCA NPWFGF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND FORKS ND 800 AM CDT WED MAY 20 2015 MNZ006-009-015>017-022>024-028-031-032-201400- /O.COR.KFGF.FZ.W.0003.000000T0000Z-150520T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER- SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER- EAST OTTER TAIL-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK... BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO... LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE... UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM... NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE... WADENA...MENAHGA 800 AM CDT WED MAY 20 2015 ...FREEZE WARNING WILL EXPIRE 8 AM CDT THIS MORNING... TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201400- /O.COR.KFGF.FR.Y.0004.000000T0000Z-150520T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA... TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD... LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN... ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS... RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS... ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO... LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS... NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN... DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA... MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY... HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY... FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND... WAHPETON...EDINBURG...ADAMS...LANKIN 800 AM CDT WED MAY 20 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 19, 1:03 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 19, 1:03 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 103 PM CDT TUE MAY 19 2015 .UPDATE... ISSUED AT 102 PM CDT TUE MAY 19 2015 FCST FINE SHAPE. DID INCREASE TEMPS JUST A TAD IN NRN VALLEY. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 330 AM CDT TUE MAY 19 2015 A MUCH QUIETER WEATHER PATTERN THIS WEEK...WITH THE MAIN CHALLENGE TEMPS. MODELS ARE IN GOOD OVERALL AGREEMENT THROUGH FRIDAY...SO NO REAL PREFERENCE HERE. THE CURRENT FREEZE WARNING UNTIL 9 AM IS IN GOOD SHAPE...WITH NO CHANGES NEEDED TO HEADLINE. THE FAR SOUTHEAST FORECAST AREA SHOULD CLEAR OUT IN THE NEXT FEW HOURS...AND FALL TO AROUND 30. FOR TODAY...COOL SFC HIGH PRESSURE WILL DOMINANT THE SENSIBLE WEATHER. TEMPS WILL WARM INTO THE MID/UPPER 50S FOR THE REGION...WITH MUCH LIGHTER WINDS THAN YESTERDAY. ONCE THE CLOUDS CLEAR THE SOUTHERN FA EARLY THIS MORNING...EXPECTING NEARLY FULL INSOLATION FOR MOST AREAS GIVEN A DRY COLUMN AND CONVECTIVE TEMPS AROUND 80. FOR TONIGHT...LOWS SHOULD FALL INTO THE MID 30S FOR MOST AREAS. THERE IS THE POTENTIAL FOR SOME PATCHY FROST...BUT GIVEN SOME WARMING AND A MOIST BOUNDARY LAYER...WON/T MENTION YET BUT HAVE TO MONITOR THREAT TODAY. ON WEDNESDAY...TEMPS WILL WARM INTO THE 60S TO NEAR 70 WITH MID LEVEL WAA AND CONTINUED LIGHTER WINDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 300 AM CDT TUE MAY 19 2015 FOR WED NIGHT AND THU...TEMPS WILL CONTINUE TO SLOWLY WARM TO AROUND 70 ALONG AND WEST OF THE VALLEY. 925MB TEMPS WILL APPROACH +14C ON THU...SO SOME LOWER 70S ARE POSSIBLE WITH NW FLOW ALOFT AND DRY CONDITIONS. FRIDAY THROUGH MONDAY...FRIDAY LOOKS TO BE A BEAUTIFUL DAY WITH LIGHT WINDS...FAIR SKIES...AND HIGHS IN THE LOW 70S. AN UPPER RIDGE WILL EXIST OVER THE REGION ON FRIDAY WITH WEAK FLOW ALOFT. A WEAK UPPER LEVEL WAVE MAY AFFECT THE SOUTH AS IT MOVES IN FROM THE SOUTHWEST ON SATURDAY...PRODUCING SOME SHOWERS. A STRONGER UPPER LEVEL WAVE WILL LIKELY MOVE THROUGH THE AREA ON SUNDAY. MODELS INDICATE SOME FAIR INSTABILITY...SO HAVE INCLUDED THUNDERSTORMS. THE ECMWF AND GFS DIVERGE ON DETAILS ON SUNDAY AND MONDAY. BUT THE EC STILL HAS A WAVE IN THE AREA ALONG WITH SOME INSTABILITY. THE CANADIAN FAVORS THE GFS WITH AN UPPER LOW OVER WY/SD AND A SURFACE LOW/TROUGH JUST TO THE EAST. THE BOTTOM LINE IS...EXTENDED FORECAST FAVORS SHOWERS/THUNDERSTORM CHANCES INCREASING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPS WILL RUN CLOSE TO AVERAGE...IN THE MID 60S TO MID 70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 102 PM CDT TUE MAY 19 2015 NORTHWEST WINDS AT 8-10 KNOTS THIS AFTERNOON WILL BECOME LIGHT AGAIN OVERNIGHT...THEN WEST AT 8-10 KNOTS WED MORNING. SKIES LOOK TO REMAIN PRETTY CLEAR. && .HYDROLOGY... ISSUED AT 330 AM CDT TUE MAY 19 2015 RECENT RAINS CONTINUE TO CAUSE RISES ON AREA RIVERS. THE MAPLE RIVER NEAR MAPLETON IS IN MINOR FLOOD STAGE AND LATEST HYDROGRAPH INDICATES CRESTING SHOULD BE SOON. ALSO TWO RIVERS RIVER AT HALLOCK IS IN MINOR FLOOD STAGE AND STILL RISING. IT IS EXPECTED TO CREST IN A COUPLE OF DAYS. THE RED RIVER AT FARGO REMAINS AT ACTION STAGE...AND IS EXPECTED TO REMAIN AT THAT LEVEL FOR THE NEXT FEW DAYS. OTHER RIVERS IN ACTION STAGE INCLUDE PARK RIVER AT GRAFTON AND THE SHEYENNE RIVER AT HARWOOD. FORTUNATELY...A DRY REST OF THE WEEK IS EXPECTED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...RIDDLE SHORT TERM...DK LONG TERM...DK/KNUTSVIG AVIATION...GODON HYDROLOGY...KNUTSVIG
Hazardous weather outlook, May 19, 6:47 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT TUE MAY 19 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 647 AM CDT TUE MAY 19 2015 ...A FREEZE WARNING IS IN EFFECT THROUGH 9 AM THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT FROST WILL PERSIST THROUGH 9 AM...AND TEMPERATURES WILL QUICKLY RISE ABOVE FREEZING BY 9 AM. THERE COULD BE SOME PATCHY FROST TONIGHT...WITH TEMPERATURES IN THE LOW AND MIDDLE 30S. OTHERWISE...EXPECT SOME LOCALIZED MINOR FLOODING ISSUES IN THE RED RIVER VALLEY WITH SEVERAL POINTS AT ACTION STAGE AND A FEW AT OR NEAR MINOR FLOOD STAGE. CRESTS SHOULD OCCUR BY MIDWEEK AND WATER LEVELS WILL RECEDE THEREAFTER. WITH A DRY WEEK EXPECTED...FLOODING CONCERNS SHOULD ABATE BY WEEKS END. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
In the hours before
Local storm report, May 19, 1:16 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
116 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG 2 SE PERHAM 46.58N 95.54W
05/17/2015 OTTER TAIL MN EMERGENCY MNGR
TIN ROOFING PANELS AND ATTACHED PIECES OF BOARD AND
INSULATION WERE TORN FROM AN OLD WIDESPAN POULTRY BARN...
WITH PIECES OF DEBRIS KNOCKING DOWN POWER LINES AND
BLOWING ONTO HIGHWAY 80. THE OLD BARN WAS BEING USED FOR
STORAGE.
0230 PM FUNNEL CLOUD 3 SE FORMAN 46.07N 97.59W
05/17/2015 SARGENT ND BROADCAST MEDIA
FUNNEL CLOUD REPORTED AND PHOTOS POSTED TO BROADCAST AND
SOCIAL MEDIA. TIME AND LOCATION ARE APPROXIMATED FROM
REPORTS.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:53 PM CDT | Freeze Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Mahnomen and 3 more | 17 hr |
Nearby
Frost Advisories in North Dakota, 2015Frost Advisories in Minnesota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.